Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Loss of bladder control and muscle control, vomiting, shaking, temorary loss of sight, tachycardia. Was the drink spiked?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
was my daughters drink spiked - vodka drink symptoms, loss of bladder control, loss of muscle control, vomiting, shaking, temporary loss of sight, shaking, tachycardic
Posted Thu, 26 Apr 2012 in Drug Abuse
Answered by Dr. Andrew Rynne MD 1 hour later
Hi there.

Thank you for posting your question with XXXXXXX I will do my best to help you.

The symptoms that you describe your daughter as having / had are certainly not typical of having consumed "spiked" alcohol. I wonder if she may have had an epileptic seizure.

You will need to get this sorted out soon. Perhaps a visit to an ER can be useful. She needs to have an EEG test. If she slept following this episode it would tend to confirm my suspicions here. If I have got this wrong and you actually have some evidence that her drink was spiked then please revert.

I hope that I have answered your questions fully and been of some help. If you have any more questions please contact me again anytime.

Dr Andrew Rynne.

Above answer was peer-reviewed by
Follow-up: Loss of bladder control and muscle control, vomiting, shaking, temorary loss of sight, tachycardia. Was the drink spiked? 41 minutes later
no it wasnt a sezuire, a stranger gave her vodka straight, the symptoms lasted for 4 hours, she also had a blood nose and blood or something red in her vomit, she kept going in and out of conciousness, she was repeating things continuously, however her speech was not slurred. She has no memory of events after the drink. She is 15 yrs old and only weighs 45kg. Are the symptoms consistant with alchol poisining, the ambulance office thought it may be the drug GHB
Answered by Dr. Andrew Rynne MD 41 minutes later
Alright; That makes things much clearer. Thank you.

Your daughter was given a bolus (large sudden dose) of raw alcohol. And bad and all as this was, it is better than worrying about possible epilepsy!

This sudden quick ingestion of alcohol would have given her an acute gastritis with the vomiting up of blood speckled material.

Her memory loss (amnesia) and repetitious talking are also consistent with, as you rightly say, alcohol poisoning.

Whether something like the 'date rape' drug Rohypnol was added to her drink could only be determined by blood tests taken within a few hours of the event. This would not be routinely done at most ER departments. Spiking of her drink then remains just a possibility rather than a probability.

Thanks again. I hope your daughter makes a speedy and full recovery from this very unpleasant experience.

Andrew Rynne MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor